Saturday, February 01, 2014

I hate prednisone

Yes, I said it, I truly hate prednisone.  I’ve been on it for too long now, and we are trying to reduce the dosage, but it isn’t happening fast enough for me.  (“We” by the way are my rheumatologist and I)

Let’s talk about why I am taking it… it is the only medicine that is seems to be affective in lowering the SED rate and C-reactive protein, yep the ONLY one.  (I’m tired of people telling me I need to change meds, there is nothing to change to)    

Prednisone side effects
Get emergency medical help if you have any of these signs of an allergic reaction to prednisone: hives; difficult breathing; swelling of your face, lips, tongue, or throat.
Call your doctor at once if you have:
·         blurred vision, eye pain, or seeing halos around lights;  No thank goodness.. 
·         swelling, rapid weight gain, feeling short of breath;  depends on what you call rapid
·         severe depression, feelings of extreme happiness or sadness, changes in personality or behavior, seizure (convulsions);  questionable
·         bloody or tarry stools, coughing up blood;  no thank goodness
·         pancreatitis (severe pain in your upper stomach spreading to your back, nausea and vomiting, fast heart rate);  No
·         low potassium (confusion, uneven heart rate, extreme thirst, increased urination, leg discomfort, muscle weakness or limp feeling); or No
·         dangerously high blood pressure (severe headache, blurred vision, buzzing in your ears, anxiety, confusion, chest pain, shortness of breath, uneven heartbeats, seizure).  No
Other common prednisone side effects may include:
·         sleep problems (insomnia), mood changes;  Oh yea..  to both
·         increased appetite, gradual weight gain;  not hungry but gaining anyway
·         acne, increased sweating, dry skin, thinning skin, bruising or discoloration;  winter dry skin
·         slow wound healing;  don't ask
·         headache, dizziness, spinning sensation; some people think I am dizzy all the time
·         nausea, stomach pain, bloating; or  Bloating? 
·         changes in the shape or location of body fat (especially in your arms, legs, face, neck, breasts, and waist).  no comment... not one word...

OK, so why am I complaining about this today…  yesterday my jeans fit me, comfortably.  Same pair of jeans this morning, after being worn all day yesterday which means they stretched out a little, same exact pair of jeans… too tight.  And when I looked in the mirror this morning my face looked like that old sinus commercial where the ladies head blew up like a balloon.   I’m the balloon face today.  Mood changes… let’s not talk mood….  I too dang mad to talk about it! 

I think I’ll work on that binding, if my stupid fat clumsy fingers will hold the stupid skinny slippery tiny little needle with the almost invisible eye. 

PS, on the other hand I love prednisone because it enables me to live almost pain free, fat and grumpy but pretty much pain free. 

3 comments:

  1. I know what you mean. I hate it too. The insomnia, the "can't sit still", and the weight gain! On the up side, I did have the cleanest, most organized house in the state! But, sometimes,we just gotta take it to get better. Will be thinking of you!

    ReplyDelete
  2. Hugs...........
    NancyB in AZ

    ReplyDelete
  3. Marge, be sure to keep a very close eye on your dosage. My Mom had an autoimmune disease (her body was attacking the attachment points where her muscles hold to the bones) and took P for eleven years. She had serious poisoning by the end of that and was suffering serious withdrawal issues as they cut down the dose. :(

    ReplyDelete

Comments are once again moderated so that no one has to see the spam that some robot keeps trying to post. Your comments ARE important to me, and I will approve them as long as they aren’t smutty or trying to sell something. And if your ID is not accepted, send me an email, my address is on the sidebar.
Thanks for understanding
Marge